MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONTEGRA; CONDUIT,VALVED,PULMONIC

MEDTRONIC HEART VALVES DIVISION CONTEGRA; CONDUIT,VALVED,PULMONIC
Model Number 200SH16
Medical Device Problem Codes Material Deformation (2976); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Death (1802); Endocarditis (1834)
Date of Event 08/01/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Without the return of the product, no definitive conclusion can be made regarding the clinical observation.The event date was reported as unknown, therefore a likely date of (b)(6) 2018 was selected.Based on when the information was obtained by medtronic.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that an unknown duration post implant of this pulmonary bioprosthetic valved conduit, the conduit was explanted due to a possible fungal infection.An unknown duration post explant the patient passed away.The cause of death was not received.There was no evidence to suggest that the conduit or its function contributed to the patient¿s death.It is unknown whether an autopsy was performed.
 
Additional Manufacturer Narrative
Medtronic received additional information that approximately one month and twenty-four days post implant of this bioprosthetic valved conduit, the patient died.The official cause of death was reported as mediastinal abscess with fungal pulmonary artery graft endocarditis and sepsis.Pathology confirmed fungal vegetation was present on the cusps of the conduit.Product analysis: upon receipt at medtronic¿s quality laboratory, visual examination revealed a 6cm section of the conduit was returned cut longitudinally.Leaflet damage was observed.Due to the condition of the valve, the leaflet and commissure location could not be confirmed.Remnants of leaflets were evident, and cuts were noted on one leaflet.Vegetation appeared to infiltrate one leaflet.A section of the aortic wall that would have had the third leaflet was cut off and not returned.White pannus was seen on outer wall and soft thrombotic tissue (vegetation) appeared to infiltrate the leaflet.Vegetation was also observed on the adjacent aortic wall.Radiography did not reveal any calcification on the conduit.The device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.The reported endocarditis is unlikely to be attributed to the device and/or manufacturing process.The reported mediastinal abscess and sepsis are possible pre-disposing factors.Overall, the main source of infection is unknown, however, there is no indication that the endocarditis originated from the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONTEGRA
Common Device Name
CONDUIT,VALVED,PULMONIC
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7865153
Report Number2025587-2018-02387
Device Sequence Number1719675
Product Code MWH
UDI-Device Identifier00643169616851
UDI-Public00643169616851
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
H020003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/27/2020
Device Model Number200SH16
Device Catalogue Number200SH16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer10/08/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age39 MO
Patient Weight12